Alert archive / Nevada / Freeze Warnings in 2016
Freeze Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this freeze warning at Nov 28, 2016, 8:53 PM PST for Clark County, Nevada; San Bernardino County, California. It took effect at Nov 30, 2016, 2:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2016, 8:53 PM PST (04:53 UTC)
- In effect from
- Nov 30, 2016, 2:00 AM PST
- Expired
- Nov 30, 2016, 8:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 67 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2204 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245 WWUS75 KVEF 290453 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 853 PM PST MON NOV 28 2016 CAZ523>525-NVZ016-020-291200- /O.NEW.KVEF.FZ.W.0002.161130T1000Z-161130T1600Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY 853 PM PST MON NOV 28 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY. * TEMPERATURES...WIDESPREAD MINIMUM TEMPERATURES OF 28 TO 32 DEGREES CAN BE EXPECTED FOR THE FIRST TIME THIS SEASON EARLY WEDNESDAY MORNING ACROSS MUCH OF CENTRAL AND NORTHEAST CLARK COUNTIES IN NEVADA AND THE HIGH DESERT ZONES OF SAN BERNARDINO COUNTY. * IMPACTS...THIS WILL NOT BE A HARD FREEZE, BUT A 3 TO 6 HOUR WINDOW OF FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE PRECAUTIONS TO PROTECT PETS, SENSITIVE PLANTS AND PIPES FROM SUBFREEZING TEMPERATURES. && $$
4 follow-up statements
140 WWUS75 KVEF 291030 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 230 AM PST TUE NOV 29 2016 CAZ523>525-NVZ016-020-292200- /O.CON.KVEF.FZ.W.0002.161130T1000Z-161130T1600Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY 230 AM PST TUE NOV 29 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY... * TEMPERATURES...WIDESPREAD MINIMUM TEMPERATURES OF 28 TO 32 DEGREES CAN BE EXPECTED FOR THE FIRST TIME THIS SEASON EARLY WEDNESDAY MORNING ACROSS MUCH OF CENTRAL AND NORTHEAST CLARK COUNTIES IN NEVADA AND THE HIGH DESERT ZONES OF SAN BERNARDINO COUNTY. * IMPACTS...THIS WILL NOT BE A HARD FREEZE... BUT A 3 TO 6 HOUR WINDOW OF FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE PRECAUTIONS TO PROTECT PETS... SENSITIVE PLANTS AND PIPES FROM SUBFREEZING TEMPERATURES. && $$
814 WWUS75 KVEF 292141 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 141 PM PST TUE NOV 29 2016 CAZ523>525-NVZ016-020-301030- /O.CON.KVEF.FZ.W.0002.161130T1000Z-161130T1600Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY 141 PM PST TUE NOV 29 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY... * TEMPERATURES...WIDESPREAD MINIMUM TEMPERATURES OF 28 TO 32 DEGREES CAN BE EXPECTED FOR THE FIRST TIME THIS SEASON EARLY WEDNESDAY MORNING ACROSS PORTIONS OF CENTRAL AND NORTHEAST CLARK COUNTIES IN NEVADA AND THE HIGH DESERT ZONES OF SAN BERNARDINO COUNTY. TEMPERATURES ARE EXPECTED TO REMAIN SLIGHTLY ABOVE FREEZING NEAR DOWNTOWN LAS VEGAS AND THE STRIP...BUT AREAS NEAR HENDERSON...SUMMERLIN...MOUNTAINS EDGE...AND NELLIS AIR FORCE BASE WILL LIKELY SEE TEMPERATURES AT OR BELOW FREEZING FOR A FEW HOURS LATE TONIGHT. * IMPACTS...THIS WILL NOT BE A HARD FREEZE...BUT A 3 TO 6 HOUR WINDOW OF FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE PRECAUTIONS TO PROTECT PETS...SENSITIVE PLANTS AND PIPES FROM SUBFREEZING TEMPERATURES. && $$ CMS
872 WWUS75 KVEF 301007 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 207 AM PST WED NOV 30 2016 CAZ523>525-NVZ016-020-301600- /O.CON.KVEF.FZ.W.0002.000000T0000Z-161130T1600Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY 207 AM PST WED NOV 30 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * TEMPERATURES...WIDESPREAD MINIMUM TEMPERATURES OF 28 TO 32 DEGREES CAN BE EXPECTED FOR THE FIRST TIME THIS SEASON EARLY WEDNESDAY MORNING ACROSS PORTIONS OF CENTRAL AND NORTHEAST CLARK COUNTIES IN NEVADA AND THE HIGH DESERT ZONES OF SAN BERNARDINO COUNTY. TEMPERATURES ARE EXPECTED TO REMAIN SLIGHTLY ABOVE FREEZING NEAR DOWNTOWN LAS VEGAS AND THE STRIP...BUT AREAS NEAR HENDERSON...SUMMERLIN...MOUNTAINS EDGE...AND NELLIS AIR FORCE BASE WILL LIKELY SEE TEMPERATURES AT OR BELOW FREEZING FOR A FEW HOURS LATE TONIGHT. * IMPACTS...THIS WILL NOT BE A HARD FREEZE...BUT A 3 TO 6 HOUR WINDOW OF FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE PLANTS AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE PRECAUTIONS TO PROTECT PETS...SENSITIVE PLANTS AND PIPES FROM SUBFREEZING TEMPERATURES. && $$
257 WWUS75 KVEF 301543 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 743 AM PST WED NOV 30 2016 CAZ523>525-NVZ016-020-301645- /O.EXP.KVEF.FZ.W.0002.000000T0000Z-161130T1600Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY 743 AM PST WED NOV 30 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... LOW TEMPERATURES DROPPED TO 32 DEGREES OR BELOW ACROSS MUCH OF THE REGION THIS MORNING. TEMPERATURES ARE RISING AT THIS HOUR AND THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE ON TIME. $$ WOLCOTT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this freeze warning went out at Nov 28, 8:36 PM PST, 17 minutes earlier.
Area forecast discussion, Nov 28, 8:36 PM PST, 17 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 836 PM PST Mon Nov 28 2016 .SYNOPSIS...A dry northwest flow will develop over the region through much of the week with continued cool temperatures and occasional shots of north wind. && .UPDATE...Winds diminished across Esmeralda, central Nye and western San Bernardino counties early this evening and the wind advisories were allowed to expire at 7 PM. Winds dropped below 10 mph across much of the Las Vegas Valley early this evening and it appears that gust of 20-25 mph will hold off until after sunrise Tuesday...except maybe for the northwest part which could kick back up late tonight. Wind grids were adjust downward based on the latest HRRR wind forecast. The main concern now is the potential for the first freeze over much of central and northeast Clark counties, including the Las Vegas Valley early Wednesday morning. The 00Z NAM MOS guidance has 34 degrees for McCarran and 31 degrees at Nellis AFB and Henderson Executive airport. The 12Z ECMWF MOS also has 31-32 degrees for Henderson and Nellis. Obviously it will not be a hard freeze, but the setup is right for much of the area outside of the central valley to see a first freeze. Nellis already touched 32 degrees a couple times last week, but this will be more widespread. Also, the latest GFS COOP MOS guidance output indicates temperatures across the San Bernardino County desert zones look favorable for a first freeze including Baker, Barstow and Yucca Valley and Morongo Basin. They will be included also. && .PREV DISCUSSION... 239 PM PST Mon Nov 28 2016 .SHORT TERM...through Wednesday night. Another gusty day across the western Mojave Desert as well as Esmeralda and central Nye Counties. Wind Advisories in those specific areas runs through 7 pm this evening. A cold front currently across southern Lincoln County will push south through Clark County over the next 3 hours and eventually the entire Mojave Desert by late evening. Gusty northwest winds will develop behind the front and persist through the day Tuesday. Some light snow showers will accompany the cold front through northern Mohave County early this evening. Otherwise the region will be dry as a weak ridge develops across the region through Wednesday. .LONG TERM...Thursday through Sunday. The main concern in the long term is an upper level low diving south across the region Thursday and Friday. While it may still have a little moisture to work with in extreme northern portions of the area, the track does not favor precipitation across most of the CWA. Kept slight chances in the terrain of Esmeralda county and the Lincoln County panhandle, with chances in Mohave county as the system continues south. There are still significant differences in the models, but the general consensus seems to dig the low into Arizona by Friday. The models diverge quite a bit after that, though the solutions have similar sensible weather for the region with ridging beginning to influence the region, helping to warm temps a few degrees closer to normal. && .AVIATION...For McCarran...North winds will persist overnight then strengthen early Tuesday morning with gusts of 20-22 knots through at least early afternoon. Winds will become light south- southwest Tuesday evening. For the rest of southern Nevada...northwest Arizona...and southeast California...Gusty northwest to north winds will persist across the entire Mojave Desert overnight and through Tuesday. Generally wind gusts will be 20-25 kts except within the Colorado River Tuesday where winds may gust to 30 kts. && Update/Aviation...Adair Short Term...Pierce Long Term...Steele For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Freeze Warnings in Nevada, 2016Freeze Warnings in California, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.